MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER

ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER
Model Number TV-EX222245-J
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an infrarenal stent graft extension, and two (2) ovation ix limb extenders (stent grafts) to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.It was reported that the two (2) ovation ix limb extenders were implanted in the left common iliac artery (lcia) and that the patient had an infection in the lcia prior to implanting these stent grafts.Now, approximately 46 days post initial procedure, a type 1b endoleak with sac growth was identified in the lcia.It was reported that the patient still has an infection in the lcia that is most likely causing this area not to seal.An intervention was completed.The physician elected to implant three (3) more stent grafts in the lcia: two (2) afx limb stent grafts and one (1) ovation ix extender to resolve this endoleak.The patient was reported still in the hospital for treatment of the infection.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the adverse event/incident was received by endologix.Due to the absence of medical records and reported medical imaging.Device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.During the investigation, endologix found reasonable evidence to suggest the device was implanted outside the indications of use due to concomitant use of afx with ovation products.The final patient status was reported as continued hospitalization for a pre-existing infection.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6 patient codes (as evaluated); remove 1930.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 24.

Brand Name
OVATION IX
Common Device Name
EXTENDER
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11659198
Report Number3008011247-2021-00027
Device Sequence Number19889809
Product Code MIH
UDI-Device IdentifierM701TVEX222245J1
UDI-Public+M701TVEX222245J1/$$3230731FS07302003N
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberTV-EX222245-J
Device Catalogue NumberTV-EX222245-J
Device Lot NumberFS073020-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL AORTIC EXTENSION: LOT # 2408785003.; AFX2 BIFURCATED STENT GRAFT: LOT # 2313761002.; OVATION IX EXTENDER, LOT # FS091520-20.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR